Alert archive / California / Wind Advisories in 2010
Wind Advisory 49, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 17, 2010, 10:12 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2010, 10:12 PM PST (06:12 UTC)
- Expired
- Dec 18, 2010, 6:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS76 KHNX 180612 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1012 PM PST FRI DEC 17 2010 CAZ089-091-181400- /O.NEW.KHNX.WI.Y.0049.101218T0612Z-101218T1400Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 1012 PM PST FRI DEC 17 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST SATURDAY ABOVE 1000 FEET WEST OF INTERSTATE 5... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY ABOVE 1000 FEET...WHICH IS IN EFFECT UNTIL 6 AM PST SATURDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER 55 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. * LOCATIONS INCLUDE: ALL COASTAL PASSES. THIS INCLUDES PACHECO PASS ALONG HIGHWAY 152...HIGHWAY 198 INTO PRIEST VALLEY...COTTONWOOD PASS ALONG HIGHWAYS 41 AND 46...HIGHWAY 58 INTO THE CARRIZO PLAIN AND HIGHWAY 166 OVER GROCER GRADE INTO CUYAMA VALLEY. * IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES WILL BE HAZARDOUS DUE TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
1 follow-up statement
555 WWUS76 KHNX 181355 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 555 AM PST SAT DEC 18 2010 CAZ089-091-181500- /O.EXP.KHNX.WI.Y.0049.000000T0000Z-101218T1400Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 555 AM PST SAT DEC 18 2010 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING ABOVE 1000 FEET... THE WIND ADVISORY ABOVE 1000 FEET WILL EXPIRE AT 6 AM PST EARLY THIS MORNING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AS FRIDAY NIGHTS STORM SYSTEM MOVED TO THE EAST EARLY THIS MORNING. THEREFORE...THE WIND ADVISORY WILL BE ALLOW TO EXPIRE AT 6 AM PST. $$ MOLINA WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 8:42 PM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 17, 8:42 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 842 PM PST FRI DEC 17 2010 .SYNOPSIS...A SERIES OF PACIFIC STORMS WILL MOVE THROUGH THE AREA TODAY THROUGH MUCH OF NEXT WEEK...BRINGING SIGNIFICANT AMOUNTS OF MOISTURE TO THE AREA WITH HEAVY RAIN AND VERY HEAVY HIGHER ELEVATION SNOW EXPECTED AT TIMES. && .UPDATE...WIDESPREAD RAIN ACROSS CENTRAL CALIFORNIA THIS EVENING. A COUPLE OF VALLEY LOCATIONS HAVE REPORTED OVER THREE QUARTERS OF AN INCH OF RAINFALL. MUCH HEAVIER RAIN IS OCCURRING OVER THE LOWER SIERRA MOUNTAINS AND FOOTHILLS WITH SOME MOUNTAIN GAGES REPORTING OVER TWO INCHES OF RAINFALL DURING THE PAST 24 HOURS. AT THE MOMENT WEATHER RADAR CONTINUES TO INDICATE WIDESPREAD MODERATE RAINFALL OVER THE SIERRA. SNOW LEVEL REMAINS RELATIVE HIGH WITH THE OAKLAND SOUNDING INDICATING ABOUT 7KFT. ANOTHER ROUND OF MODERATE PRECIPITATION IS MOVING ONSHORE OVER THE CENTRAL COAST. THREAT OF HEAVY RAIN TO CONTINUE OVERNIGHT. NO CHANGES TO CURRENT FORECAST AND WARNINGS. .EARLY DISCUSSION...FOR THE NEXT 48 HOURS...THE CENTRAL CA INTERIOR WILL BE UNDER THE WATER GUN AS A STRONG MOISTURE LADEN MID LATITUDE JET CUTS UNDERNEATH A STORM SYSTEM CENTERED SEVERAL HUNDRED MILES OFF THE WASHINGTON AND OREGON COAST. SHORT WAVES EMBEDDED IN THIS JET WILL BRING SEVERAL ROUNDS OF PRECIPITATION INTO THE CWA THROUGH AT LEAST TUESDAY. THE FIRST IMPULSE WILL MOVE INTO THE DISTRICT TONIGHT FOLLOWED BY A SECOND ONE LATER SATURDAY NIGHT AND SUNDAY. THE FOCUS OF HEAVY PRECIPITATION WILL BE ALONG THE WESTERN SLOPES OF THE SIERRA NEVADA THIS WEEKEND...AIDED BY OROGRAPHIC LIFT. THE SIERRA FOOTHILLS AND ELEVATIONS UP TO ABOUT 7000 FEET WILL GET DRENCHED WITH SEVERAL INCHES OF RAIN BY MONDAY MORNING WHILE THE HIGHER ELEVATIONS OF THE SIERRA GET BURIED UNDER TEN FEET OF NEW SNOW. STRONG WESTERLY WINDS ALOFT WILL TEND TO MITIGATE RAIN TOTALS IN THE SJ VLY THIS WEEKEND...MAINLY ON THE WEST SIDE. NONETHELESS... PONDING OF WATER IS LIKELY IN THE SJ VLY WITH THE POTENTIAL FOR LOCAL STREET FLOODING...ESPECIALLY IN THE URBAN AREAS. SMALL DIURNAL RANGES IN TEMPS CAN BE EXPECTED THROUGH TUESDAY THANKS TO A THICK BLANKET OF CLOUDS. IT NOW APPEARS THAT ANY SIGNIFICANT BREAK FROM WET WEATHER WILL NOT OCCUR UNTIL PERHAPS THURSDAY OR FRIDAY. ON WEDNESDAY...THE MODELS DEEPEN THE UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC AND BRING A SOUTHWESTERLY FLOW OF SUBTROPICAL MOISTURE INTO CENTRAL CA. THE GFS KICKS THIS TROUGH INLAND WEDNESDAY NIGHT AND BUILDS AN UPPER LEVEL RIDGE OVER CA THURSDAY AND THURSDAY NIGHT WHILE THE EURO KEEPS A RATHER MOIST WESTERLY FLOW OVER CA. FORECASTER CONSENSUS FAVORS THE EURO SOLN...SO WILL MAINTAIN CHANCE POPS OVER THE CWA THROUGH THURSDAY. IF THE GFS ENDS UP BEING RIGHT...OUR WEATHER LATER NEXT WEEK WILL BE DRY WITH CHILLIER NIGHTS...MILDER AFTERNOON TEMPS AND A PREVALENCE OF NIGHT AND MORNING FOG IN THE SJ VLY. && .AVIATION... WIDESPREAD MVFR WITH AREAS OF IFR CONDITIONS WILL CONTINUE THROUGH 06Z SUNDAY ACROSS THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS ALONG WITH MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS. VFR CONDITIONS WILL PREVAIL OVER THE KERN COUNTY DESERT THROUGH 00Z SUNDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM SATURDAY MORNING THROUGH MONDAY MORNING BELOW 7000 FEET FOR THE CAZ096-097. WINTER STORM WARNING UNTIL 4 PM PST SUNDAY ABOVE 7000 FEET FOR THE CAZ096-097. FLOOD WATCH FROM SATURDAY MORNING THROUGH MONDAY MORNING CAZ089>095. URBAN FLOOD ADVISORY FOR THE SAN JOAQUIN VALLEY NORTH OF KERN COUNTY FROM 6 PM THIS EVENING UNTIL 930 AM PST SATURDAY. SMALL STREAM FLOOD ADVISORY FOR THE SIERRA NEVADA FOOTHILLS AND ELEVATIONS BELOW 7000 FEET UNTIL 900 AM PST SATURDAY. && PUBLIC...MV AVN/FW...DUDLEY SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 17, 8:54 PM PST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 854 PM PST FRI DEC 17 2010 CAZ089>099-190500- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 854 PM PST FRI DEC 17 2010 ...VERY WET WEATHER WITH VERY HEAVY HIGHER ELEVATION SNOW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FOR MUCH OF KERN COUNTY...INCLUDING IN THE SAN JOAQUIN VALLEY AND MOUNTAIN AREAS...UNTIL MONDAY MORNING. PLEASE SEE SFOFFAHNX OR WMO HEADER...WGUS66 KHNX...FOR DETAILS. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY NORTH OF KERN COUNTY UNTIL 930 AM PST SATURDAY. PLEASE SEE SFOFLSHNX OR WMO HEADER...WGUS86 KHNX...FOR DETAILS. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE SIERRA NEVADA FOOTHILLS UNTIL 900 AM PST SATURDAY. PLEASE SEE SFOFLSHNX OR WMO HEADER...WGUS86 KHNX...FOR DETAILS. A WINTER STORM WARNING ABOVE 7000 FEET IS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE. PLEASE SEE SFOWSWHNX OR WMO HEADER...WWUS46 KHNX...FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FLOOD WATCH FOR KERN COUNTY...INCLUDING THE SAN JOAQUIN VALLEY AND MOUNTAIN AREAS...WILL REMAIN IN EFFECT UNTIL MONDAY MORNING. THE URBAN AND SMALL STREAM ADVISORY WILL REMAIN IN EFFECT UNTIL 930 AM PST SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY NORTH OF KERN COUNTY. THEN...A FLOOD WATCH IS IN EFFECT FROM 930 AM PST SATURDAY UNTIL MONDAY MORNING...FOR THE SAN JOAQUIN VALLEY NORTH OF KERN COUNTY. THE URBAN AND SMALL STREAM ADVISORY WILL REMAIN IN EFFECT UNTIL 900 AM PST SATURDAY FOR THE SIERRA NEVADA FOOTHILLS. THEN...A FLOOD WATCH IS IN EFFECT FOR THE SIERRA NEVADA FOOTHILLS FROM 900 AM PST SATURDAY MORNING UNTIL MONDAY MORNING. THE WINTER STORM WARNING ABOVE 7000 FEET FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE WILL REMAIN IN EFFECT UNTIL 4 PM SUNDAY AFTERNOON. A FLOOD WATCH BELOW 7000 FEET IS IN EFFECT FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE FROM SATURDAY MORNING UNTIL MONDAY MORNING. PLEASE SEE SFOFFAHNX OR WMO HEADER...WGUS66 KHNX...FOR DETAILS. WET WEATHER IS EXPECTED TO CONTINUE WELL INTO NEXT WEEK. PLEASE STAY TUNED...AS FURTHER WATCHES AND WARNINGS MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 9:11 AM PST | Areal Flood Advisory | HNX | Fresno, Madera, Mariposa, Tulare | 24 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.